Alert archive / Indiana / Flash Flood Watches in 2007
Flash Flood Watch 4, NWS Northern Indiana
NWS Northern Indiana issued this flash flood watch at Dec 12, 2007, 5:48 AM EST for White County, Indiana. It was in force for 26 hr.
The area
The counties it named.
The facts
- Issued
- Dec 12, 2007, 5:48 AM EST (10:48 UTC)
- Expired
- Dec 13, 2007, 7:41 AM EST
- In force
- 26 hr
- Issued by
- NWS Northern Indiana
- Flood severity
- None
County White County, IN
The radar
The Northern Indiana radar (KIWX), 119 km from the middle of the area, began a volume at 10:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 10.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 383 m above ground
- 0-6 km bulk shear
- 90 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS63 KIWX 121048 FFAIWX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE NORTHERN INDIANA 548 AM EST WED DEC 12 2007 INZ020-121900- /O.NEW.KIWX.FF.A.0004.071212T1048Z-071213T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHITE- INCLUDING THE CITIES OF...MONTICELLO...BROOKSTON 548 AM EST WED DEC 12 2007 ...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLOOD WATCH FOR A PORTION OF NORTHERN INDIANA... INCLUDING THE FOLLOWING AREA...WHITE COUNTY. * THROUGH THURSDAY AFTERNOON * HEAVY RAINFALL ON TUESDAY AND TUESDAY NIGHT HAS RESULTED IN HIGH WATER LEVELS ON THE TIPPECANOE RIVER. AT 445 AM DISCHARGE THROUGH THE NORWAY HYDRO PLANT WAS 9817 CFS. * LOWLAND FLOODING IS POSSIBLE ALONG PORTIONS OF THE TIPPECANOE RIVER DOWNSTREAM OF NORWAY DAM IN CARROLL AND WHITE COUNTIES. HIGH WATER FROM THE NORWAY DAM MAY AFFECT LOW LYING AREAS ALONG THE RIVER. A FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLOODING. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLOOD WARNINGS BE ISSUED. $$
3 follow-up statements
000 WGUS63 KIWX 121921 FFAIWX FLOOD WATCH NATIONAL WEATHER SERVICE NORTHERN INDIANA 221 PM EST WED DEC 12 2007 INZ020-130330- /O.CON.KIWX.FF.A.0004.000000T0000Z-071213T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHITE- INCLUDING THE CITIES OF...MONTICELLO...BROOKSTON 221 PM EST WED DEC 12 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN INDIANA...INCLUDING THE FOLLOWING AREA... WHITE. * THROUGH THURSDAY AFTERNOON * HEAVY RAINFALL ON TUESDAY AND TUESDAY NIGHT HAS RESULTED IN HIGH WATER LEVELS ON THE TIPPECANOE RIVER. AT 1215 PM DISCHARGE THROUGH THE NORWAY HYDRO PLANT WAS 10387 CFS. * LOWLAND FLOODING IS POSSIBLE ALONG PORTIONS OF THE TIPPECANOE RIVER DOWNSTREAM OF NORWAY DAM IN CARROLL AND WHITE COUNTIES. HIGH WATER FROM THE NORWAY DAM MAY AFFECT LOW LYING AREAS ALONG THE RIVER. A FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLOODING. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLOOD WARNINGS BE ISSUED. $$
000 WGUS63 KIWX 130450 FFAIWX FLOOD WATCH NATIONAL WEATHER SERVICE NORTHERN INDIANA 1150 PM EST WED DEC 12 2007 INZ020-131300- /O.CON.KIWX.FF.A.0004.000000T0000Z-071213T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHITE- INCLUDING THE CITIES OF...MONTICELLO...BROOKSTON 1150 PM EST WED DEC 12 2007 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH THURSDAY AFTERNOON... THE FLASH FLOOD WATCH CONTINUES FOR * A PORTION OF NORTHERN INDIANA...INCLUDING THE FOLLOWING AREA... WHITE. * THROUGH THURSDAY AFTERNOON * HEAVY RAINFALL ON TUESDAY AND TUESDAY NIGHT HAS RESULTED IN HIGH WATER LEVELS ON THE TIPPECANOE RIVER. AT 915 PM WEDNESDAY THE DISCHARGE THROUGH THE NORWAY HYDRO PLANT WAS 10201 CFS. * LOWLAND FLOODING IS POSSIBLE ALONG PORTIONS OF THE TIPPECANOE RIVER DOWNSTREAM OF NORWAY DAM IN WHITE COUNTY. HIGH WATER FROM THE NORWAY DAM MAY AFFECT LOW LYING AREAS ALONG THE RIVER. A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLOODING. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLOOD WARNINGS BE ISSUED. $$
000 WGUS63 KIWX 131241 FFAIWX FLOOD WATCH NATIONAL WEATHER SERVICE NORTHERN INDIANA 741 AM EST THU DEC 13 2007 INZ020-131345- /O.CAN.KIWX.FF.A.0004.000000T0000Z-071213T1800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ WHITE- INCLUDING THE CITIES OF...MONTICELLO...BROOKSTON 741 AM EST THU DEC 13 2007 ...FLASH FLOOD WATCH IS CANCELLED... THE FLASH FLOOD WATCH FOR A PORTION OF NORTHERN INDIANA HAS BEEN CANCELLED. AT 700 AM EST THURSDAY THE DISCHARGE THROUGH THE NORWAY HYDRO PLANT WAS 8658 CUBIC FEET PER SECOND...BELOW THE 9000 CUBIC FEET PER SECOND FLASH FLOOD WATCH THRESHOLD. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood watch went out at Dec 12, 4:09 AM EST, 1 hour 39 minutes earlier.
Area forecast discussion, Dec 12, 4:09 AM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 409 AM EST WED DEC 12 2007 .SHORT TERM... SPLIT FLOW CONTINUING OVER N.A. THIS MORNING. NRN STREAM SHRTWV MOVG THROUGH THE GRTLKS AND CWA EARLY THIS MORNING WITH BEST LIFT ASSOCIATED WITH IT PUSHING OFF TO THE EAST AND SUBSIDENCE OVERSPREADING THE AREA. TEMPS GENERALLY STILL ABOVE FREEZING ACROSS THE CWA. FCST SOUNDINGS SUGGEST WELL MIXED LOW LEVELS WILL ALLOW TEMPS ONLY TO DROP TO AROUND FREEZING BY DAYBREAK. WITH PRECIP TRANSITIONING TO JUST A SCT SHOWERS IN PRE-DAWN HOURS... THREAT FOR ICY CONDITIONS TOO LOW TO CONT WINTER WX ADVISORY AND HAVE CANCELED. SUBSIDENCE, DRIER AIR, HIGH PRESSURE MOVG INTO THE AREA SHOULD ALLOW FOR SOME SUNSHINE AT LEAST ACROSS NRN PORTION OF CWA TODAY. SOUTHERN PORTION MAY STAY SOCKED IN WITH LOW CLOUDS TRAPPED BENEATH SUBSIDENCE INVERSION AS SFC RIDGE MOVES EAST ACROSS THE SRN GRTLKS. MODELS CONT TO SUGGEST SWRN U.S. TROF WILL GET KICKED E-NE TO THE MS VALLEY/GRTLKS TONIGHT AS FLOW BECOMES MORE ZONAL IN RESPONSE TO STRONG NRN STREAM SHRTWV BREAKING DOWN WEST COAST RIDGE AS IT MOVES EAST ACROSS PAC NW AND INTO THE NRN PLAINS. NAM/GFS STILL HAVE CONSIDERABLE DIFFERENCES HANDLING STRENGTH OF THIS SYSTEM. GFS HAS BEEN MORE CONSISTENT AND NAM APPEARS TO BE TRENDING STRONGER WITH H5 TROF/VORT LOBE, SO HAVE CONTD TO LEAN TOWARD THE GFS SOLUTION AND KEPT LIKELY POPS OVER SERN PORTION OF CWA, HWVR, NOT TOTALLY SOLD ON GFS STRONG MID LEVEL ISENT LIFT/MOISTURE RETURN (4G/KG H7 MIXING RATIO) SINCE TROF REMAINS POSITIVELY TILTED WITHOUT SGFNT LOW LEVEL RESPONSE, SO WENT CLOSER TO SREF FOR QPF AMOUNTS. ALSO GFS/NAM AGREE THAT FREEZING LEVELS MAY BE TOO HIGH TO SUPPORT FROZEN PRECIP OVER CENTRAL INDIANA SO INTRODUCED RAIN INTO THE MIX OVER FAR SRN COUNTIES. && .LONG TERM... THURSDAY THROUGH TUESDAY. THURSDAY....OTHER THAN A MINOR TRIM OF THE WESTWARD EXTENT OF THE LIKELY POPS...HAVE KEPT FORECAST STATUS QUO FOR NOW...BLENDING WITH SHORT TERM GRIDS. WITH MAJORITY OF MODELS STILL SHOWING TRACK FURTHER SE NOT SURE HOW MUCH WE WILL END UP WITH PRECIP WISE SO HAVE ALSO BACK OFF SLIGHTLY ON QPF/SNOW THURS NGT 925 MB RH PLUME GRAPHICS SHOW CHANCE FOR SOME LAKE EFFECT SNOWFALL BUT FETCH AND AMOUNT OF DYNAMICS LOOK TO LIMIT POTENTIAL FOR THE NW COUNTIES. GRIDS CURRENTLY DRY AND WILL MAINTAIN THIS. FRIDAY THE FLOW BECOMES MORE NW AND WEST AND FOR A BRIEF WINDOW OMEGA INCREASES MAINLY IN THE AFTERNOON AND FOR OUR MI COUNTIES. PREVIOUS FORECAST HAS A HANDLE ON THIS ALREADY SO NO CHANGE. AS THE FLOW BEGINS TO TURN MORE NORTHERLY AND NE...LAKE EFFECT POTENTIAL WILL HEAD MORE FOR THE KLOT AREA. WILL TRIM POPS BACK FOR FRI NGT TO REFLECT THIS TREND. THIS NE FLOW WILL BE IN RESPONSE TO WHAT LOOKS TO BE A STRONG AREA OF LOW PRESSURE TO TAKE SHAPE...LIKELY THE FIRST NOR-EASTER OF THE SEASON. BULK OF THE SYSTEM WILL REMAIN WELL EAST OF THE AREA...BUT MODELS DEPICT AN INVERTED TROUGH EXTENDING BACK INTO AT LEAST THE EASTERN GREAT LAKES. CURRENT GRIDS HAVE CHC POPS IN FOR SAT/SAT NGT TIME FRAME WITH HIGHEST POPS GENERALLY EAST OR SE. WILL STICK WITH THIS AT THE MOMENT WITH NO CHANGES TO PRECIP TYPE AS TRACK OF THE STORM WILL PLAY KEY PART IN THERMAL PROFILES AND POTENTIAL FOR ACCUMULATING SNOWFALL. BY SUNDAY MAIN EFFECTS OF THIS SYSTEM SHOULD BE GONE WITH DRIER CONDITIONS TO PREVAIL. WEAK SYSTEM DROPS THROUGH THE FLOW WITH A QUICK SHOT OF LIFT AND LIMITED MSTR. WILL MAINTAIN LOW POPS IN GRIDS FOR MON. .PREV DISCUSSION... /ISSUED 1243 AM EST WED DEC 12 2007/ AVIATION... DRIER AIR FILTERING INTO NRN INDIANA OVERNIGHT BEHIND CDFNT WHICH WAS MOVG SLOWLY SE ACROSS OH AND CENTRAL INDIANA. CAA SHOULD RESULT IN A SHORT PERIOD OF SNOW OR SLEET/ZR BEFORE PRECIP ENDS THIS MORNING. CIGS/VSBYS ARE EXPECTED TO CONT TO SLOWLY IMPROVE... EXCEPT VSBYS WILL LOWER BRIEFLY AS RAIN CHANGES OVER TO SNOW. DRIER AIR WILL ALLOW MVFR CLOUDS TO DISSIPATE THIS AFTN. ANOTHER SHRTWV MOVG TOWARD THE AREA TONIGHT SHOULD RESULT IN LOWERING CIGS. THIS SYSTEM MAY ALSO CAUSE SOME SNOW IN THE AREA AFTER 06Z THU. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...SMALL CRAFT ADVISORY UNTIL 1 PM EST THIS AFTERNOON FOR LMZ043-046. && SHORT TERM/AVIATION...TAYLOR LONG TERM...FISHER
Hazardous weather outlook, Dec 12, 4:50 AM EST, 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 450 AM EST WED DEC 12 2007 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-131000- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 450 AM EST WED DEC 12 2007 /350 AM CST WED DEC 12 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT RUNOFF FROM RECENT RAINS...AS WELL AS ICE AND SNOW MELT...WILL CONTINUE TO CAUSE MINOR FLOODING OF RIVERS...STREAMS AND LOW AREAS INTO TONIGHT. SNOW IS LIKELY LATE TONIGHT MAINLY IN NORTHEAST INDIANA AND NORTHWEST OHIO. THE SNOW MAY BE MIXED WITH SLEET AT TIMES IN THE FAR SOUTHEAST. ACCUMULATIONS TONIGHT ARE GENERALLY EXPECTED TO BE AROUND AN INCH...BUT WILL DEPEND ON THE EXACT TRACK OF THE SYSTEM. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SNOW WILL BE MORE LIKELY AS YOU MOVE FROM NORTHWEST TO SOUTHEAST ACROSS THE AREA WITH THE BEST POTENTIAL LYING ALONG AND SOUTHEAST OF PERU INDIANA TO HILLSDALE MICHIGAN LINE. SOME AREAS MAY SEE SLEET MIXING IN AS WELL. ADDITIONAL SNOW ACCUMULATIONS ARE POSSIBLE...BUT REMAIN DEPENDANT ON THE TRACK OF THE STORM. A LARGE STORM SYSTEM WILL BRING SNOW TO MUCH OF THE EASTERN US. THE WESTERN FRINGE OF THIS SYSTEM MAY AFFECT THE AREA SATURDAY AND SATURDAY NIGHT. IT REMAINS TO EARLY TO DETERMINE THE EXACT IMPACT OF THIS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO SEND REPORTS OF SNOW ACCUMULATIONS AS WELL AS ANY AREAS OF FLOODING ENCOUNTERED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-131000- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 450 AM EST WED DEC 12 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT HAZARDOUS SMALL CRAFT CONDITIONS ARE EXPECTED TO DIMINISH BY THIS AFTERNOON WITH WAVES RANGING FROM 1 TO 3 FEET BY EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY HAZARDOUS CONDITIONS TO SMALL CRAFT CONDITIONS MAY RETURN THURSDAY NIGHT AND FRIDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 12, 5:13 AM EST | River Flood Warning | IWX | Cass, Miami, Wabash | 40 hr |
| Dec 12, 6:12 AM EST | River Flood Warning | IWX | Adams, Allen | 5 days |
| Dec 12, 6:44 AM EST | River Flood Warning | IWX | Cass, Miami, Wabash | 8 hr |
| Dec 12, 10:39 AM EST | River Flood Warning | IWX | Huntington, Wells | 25 hr |
| Dec 12, 3:00 PM EST | River Flood Warning | IWX | Allen | 30 hr |
Nearby
Flash Flood Watches in Indiana, 2007Every flash flood watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.